MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Model Number OVT-027-160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis, and after multiple attempts to gather more information from the reporter, no additional information has been received.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "other-clinical outcome device related" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing synthetic absorbable sutures for wound closure, as the risk of wound dehiscence may vary with the site of application and the suture material used.Ensure that there is sufficient space for the needle to open.Warning: do not introduce the device with the needle body in its open position.Adverse event: possible complications that may result from using the endoscopic suturing system include, but may not be limited to: pharyngeal, colonic and/or esophageal perforation.Esophageal, colonic and/or pharyngeal laceration.Intra-abdominal (hollow or solid) visceral injury.
 
Event or Problem Description
Literature review reported: there was one case of superficial esophageal tear from using the overtube with the overstitch device which was controlled endoscopically without need for repeat procedure.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key10987184
Report Number3006722112-2020-00122
Device Sequence Number792095
Product Code OCW
UDI-Device Identifier10811955020701
UDI-Public10811955020701
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOVT-027-160
Device Catalogue NumberOVT-027-160
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;